MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF2314C102E
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Occlusion (1984); Renal Failure (2041)
Date of Event 05/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant aui stent graft system was implanted in a patient for the endovascular treatment a 5.4 cm in diameter abdominal aortic aneurysm.Patient has small calcified arteries.It was reported that after the deployment the endurant aui stent graft the device continued to move proximally multiple times.The physician pulled the device to the intended landing zone.A final angiogram was performed there was a full view of the renal artery and the markers were not covering the renal arteries.The patient¿s creatinine level went from 0.7 to 5.The ct revealed that the endurant aui was covering the renal artery.The physician attempted but was unable to access the renal artery.The patient was not producing urine days later.The patient was sent to dialysis.Per the primary physician, the causes of the events are due to the patient¿s anatomy, small calcified arteries.No additional clinical sequelae were reported and the patient will continue to be monitored by the physician.
 
Additional Manufacturer Narrative
Internal film review: review of pre-implant 3d recon report revealed that the patient had a 54 mm max diameter infrarenal abdominal aortic aneurysm.The right kidney was not visible in the images provided.The proximal aortic neck diameter ranged from 18-23 mm along a 33 mm length.The proximal aortic neck was not calcified but contained thrombus.The aortic neck was essentially straight.The distal aorta diameter measured ~ 13 mm.The right common iliac artery diameter ranged from ~ 10-14-12 mm along a 42 mm length.The left common iliac artery diameter ranged from ~ 10-9-9 mm along a 72 mm length.The right external iliac artery diameter measured ~ 8 mm.The left external iliac artery diameter measured ~ 7 mm.The iliac arteries were calcified and mildly angulated.Review of a single angio image during the implant procedure revealed that the patient has an endurant stent graft system implanted.The bifurcate was implanted with the top of the graft fabric covering the left renal artery.Although the ostium of the left renal artery appeared to be covered, contrast was still seen flowing into the left renal artery.The distal portion of the stent graft system was not visible in the image provided, so a complete assessment could not be performed.The bifurcate main body was essentially straight l-r.Per the calibrated catheter, the proximal bifurcate main body diameter measured ~ 18 mm l-r.No obvious stent graft issues were observed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6664055
Report Number2953200-2017-01032
Device Sequence Number72530
Product Code MIH
UDI-Device Identifier00643169232556
UDI-Public00643169232556
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2018
Device Model NumberETUF2314C102E
Device Catalogue NumberETUF2314C102E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2017
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer07/07/2017
07/07/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date07/26/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR